MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 45MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ IO 45MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917352
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the paramedic attempted to establish a humeral io.The paramedic felt a pop, but was unable to unthread the stylet from the hollow needle.He then attempted to establish a tibial io with a different needle, but again was unable to unthread the stylet.The ambulance provider arrived on scene and used their ez-io system, which was able to establish an io on the other tibia with no issues.No patient harm or injuries.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of having issues removing the stylet from the needle could not be confirmed based on the sample received.The customer returned various components, including a 45mm needle that appear to be from 9079p-vc-005 needle set.The returned needle was visually examined with and without magnification.Visual inspection of the returned needle revealed the needle appears used , as foreign material can be seen on the cannula.No other defects or anomalies were observed.Dimensional inspection was not required as a part of this complaint investigation.Functional testing of the returned needle revealed the needle's stylet could be removed and inserted into the returned needle's cannula with little effort.A review of the certificate of compliance certified that the received lot number met the viant upland quality system requirements and specifications and revealed that the needle set passed all the release criteria.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
EZ IO 45MM NEEDLE SET + STABILIZER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville 27560
MDR Report Key16912246
Report Number3011137372-2023-00138
Device Sequence Number16739573
Product Code FMI
UDI-Device Identifier10801902170641
UDI-Public10801902170641
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberIPN917352
Device Catalogue Number9079P-VC-005
Device Lot Number65112794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown